Can I drink while on Zoloft 50mg or should I stop taking it for a few days?
- 14 Aug 2013 by AshleyNSch95
- 14 August 2013
I have been on Zoloft 50 mg for over 2 months now and I am planning to visit my friends at college in a few days and drink a lot. I have never had alcohol while taking Zoloft. I was wondering if I should continue taking Zoloft or if I should stop taking it for a few days.
I know it takes a few weeks to see the effects of Zoloft when you begin taking it but I'm not sure about how it is if you stop taking it. I have forgotten to take my dose before and I have felt fine. I take my Zoloft at night around 9PM along with Elavil 25mg(for migraines) and Ambien 10mg(for sleep) both as needed. I will definitely not be taking the Elavil or Ambien this weekend because they both put me to sleep and greatly intensify with alcohol I have heard. I also take Klonopan .25 mg two times a day as needed for anxiety.
So my question is should I continue to take my Zoloft or just not take it this weekend? A quick reply would be helpful.
You shouldn't drink while you are on Zoloft ... as there is potential for interaction. Please see link below for more information.
And you shouldn't stop taking Zoloft either ... otherwise the level of Zoloft in your system will drop and your symptoms may resurface. You could also experience withdrawal symptoms if you stop taking it for a few days.
You should not drink while on antidepressants. This does not mean you stop the zoloft, it means you don't drink. If you skip the zoloft for a few days, you could end up with withdrawal and the side effects all over again when you restart it. I've gone over 40 yrs without a drink because I take antidepressants and never once wished I could, or thought I wasn't having fun because I wasn't drinking.
I wouldn't take that chance
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Mar 2012 • 6 answers
Posted 27 Mar 2013 • 6 answers
Posted 21 Aug 2013 • 3 answers
Posted 28 Dec 2014 • 2 answers
Posted 7 Jun 2015 • 1 answer